MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Codes Defective Device (2588); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A pharmacist reported via regulatory authority stating during intraocular lens (iol) implant procedure, the surgeon noticed after implanting intraocular lens (iol), an apparent irregularity in the optics of the iol in the central area, a possible manufacturing defect or superficial abrasion of the iol.The lens was removed during initial procedure.The procedure was completed on same day.Additional information has been received stating no patient harm.
 
Additional Manufacturer Narrative
The product was not returned.A photo was provided.The lens carton displaying the product information was held in an ungloved hand along with a small clear specimen jar.A yellow lens model was observed submerged in clear liquid inside the jar.No determination can be made from this photo regarding the optical area.Product history records were reviewed, and the documentation indicated the product met release criteria.A qualified cartridge, handpiece, and viscoelastic combination was used.The product investigation could not identify a root cause for the reported complaint.Based on the photo provided, a yellow lens model was observed submerged in clear liquid inside the jar.No determination can be made from this photo regarding the optical area.The product was not returned.It is difficult to make a final determination without evaluation of the physical sample.The root cause cannot be determined based on available information.The instruction for use (ifu) instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ophthalmic viscosurgical device (ovd)-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20154715
Report Number1119421-2024-01745
Device Sequence Number4247650
Product Code MFK
UDI-Device Identifier00380652357852
UDI-Public(01)00380652357852(17)280604(11)230607(10)15652291(21)15652291068
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.260
Device Lot Number15652291
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer09/07/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date10/05/2024
Date Device Manufactured06/07/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH IOL DELIVERY SYSTEM, INJECTOR, UNSPECIFIED; UNSPECIFIED REPLACEMENT LENS; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Patient Age59 YR
Patient SexFemale